November 1977
Volume 16, Issue 11
Free
Articles  |   November 1977
Increased intraocular pressure following topical azide or nitroprusside.
Investigative Ophthalmology & Visual Science November 1977, Vol.16, 1002-1007. doi:
  • Views
  • PDF
  • Share
  • Tools
    • Alerts
      ×
      This feature is available to authenticated users only.
      Sign In or Create an Account ×
    • Get Citation

      T Krupin, A Weiss, B Becker, N Holmberg, C Fritz; Increased intraocular pressure following topical azide or nitroprusside.. Invest. Ophthalmol. Vis. Sci. 1977;16(11):1002-1007.

      Download citation file:


      © ARVO (1962-2015); The Authors (2016-present)

      ×
  • Supplements
Abstract

In rabbits the topical administration of sodium azide (NaNs) or sodium nitroprusside (SNP) increased intraocular pressure in a dose-response manner. These agents, which activate guanylate cyclase, elevated cyclic GMP in the aqueous humor. Systemic blood pressure and pulse were not altered. Tonographic outflow facility was unchanged, suggesting an increase in aqueous humor flow as the mechanism for the elevation of intraocular pressure. Posterior chamber aqueous humor ascorbate concentration was decreased in the eye receiving the NaN3 or SNP. Systemic pretreatment with phenoxybenzamine, an alpha-adrenergic blocking agent, prevented the elevation of intraocular pressure observed following NaN3 and SNP. Pretreatment with systemic indomethacin, propranolol, or acetazolamide or the topical application of atropine or epinephrine failed to alter the elevation of intraocular pressure by either NaN3 or SNP.

×
×

This PDF is available to Subscribers Only

Sign in or purchase a subscription to access this content. ×

You must be signed into an individual account to use this feature.

×